MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOXOPLASMA IGG (TOXO G); ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOXOPLASMA IGG (TOXO G); ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of reproducible false positive advia centaur xpt toxoplasma igg (toxo g) results for one patient.Elevated toxo g results were observed for two samples from one 34-year-old pregnant patient.An initial positive toxo g result was reported and questioned as discordant by the physician.Repeat testing using another method at another site produced a negative result, which was reported and accepted as correct.The same patient was tested three weeks later, and again produced a positive toxo g result, which was questioned.Repeat testing (using the same alternate method) again produced a negative result, which was accepted as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states contacted siemens to report observation of falsely-elevated (false positive) advia centaur toxoplasma igg (toxo g) results for one patient, which were discordant relative to alternate-method testing.Quality control (qc) results were within acceptable ranges.No additional sample is available for testing/investigation.Siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 2432235-2023-00088 was initially submitted on 2023-05-02.Update, 2023-06-26: siemens has concluded the investigation.A customer from outside the united states reported observation of reproducible false positive advia centaur xpt toxoplasma igg (toxo g) results for one patient when using toxo g kit lot 283.Siemens reviewed available data to investigate.Calibration data were not available, but quality control (qc) results were within expected ranges.Siemens reviewed internal quality control and medical decision pool test data, and determined that performance of toxo g lot 283 was comparable to other reagent lots.Analysis of field data from march of 2022 through april of 2023 demonstrated a similar result profile for lot 283 as compared to other reagent lots.The customer did not perform any investigative testing using heterophilic blocking tubes (hbt) and /or with non-specific antibody blocking tubes (nabt).There was not sufficient sample available to permit testing by siemens.The customer did not provide information regarding their total number of negative samples tested using this particular kit lot, so local specificity could not be evaluated.Based on the available information a patient-specific issue cannot be excluded as a potential cause of the observed false reactive toxo g results.The advia centaur xpt toxoplasma g (toxo g) instructions for use (ifu) notes that an initial relative specificity of 98.6% was observed across three studies.The customer is operational, and no further action required.Notes: 1) in section h6, the codes for investigation findings and investigation conclusion have been updated.2) mdr 2432235-2023-00087 supplemental 1 has been filed in association with the related observation of 2023-03-16.

Brand Name
ADVIA CENTAUR TOXOPLASMA IGG (TOXO G)
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry memishian
511 benedict ave.
tarrytown 10591
5082985306
MDR Report Key16856096
Report Number2432235-2023-00088
Device Sequence Number6771241
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer06/26/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale